Treatment of chemotherapy-induced nausea

Chapter

Abstract

  • © Springer International Publishing Switzerland 2016. Chemotherapy-induced nausea and vomiting (CINV) is associated with a significant deterioration in quality of life and is perceived by patients as a major adverse effect of the treatment [1]. The use of 5-hydroxytryptamine-3 (5-HT3) receptor antagonists plus dexamethasone has significantly improved the control of CINV [2]. Recent studies have demonstrated additional improvement in the control of CINV with the use of a number of new agents: palonosetron, a second-generation 5-HT3 receptor antagonist [3]; aprepitant, the first agent available in the drug class of neurokinin-1 (NK-1) receptor antagonists [4, 5]; recent introduction of additional NK-1 receptor antagonists netupitant and rolapitant [6, 7]; and olanzapine, an antipsychotic which blocks multiple neurotransmitters in the central nervous system [8–10].
  • Digital Object Identifier (doi)

    International Standard Book Number (isbn) 13

  • 9783319270142
  • Start Page

  • 163
  • End Page

  • 176